BetterAddictionCare

Signs of Opiate Withdrawal

Searching for opiate withdrawal treatment? Learn how rehabs can help you at www.BetterAddictionCare.com

Are you addicted to opiates and think you are experiencing signs of opiate withdrawal when you don’t take the drug? People who are dependent on opiates, will experience withdrawal when they reduce or stop their intake of the drug. America is in the midst of an opiate epidemic, and addiction to prescription or illicit opiates can happen to anyone who abuses this powerful drug. Opiates are highly addictive drugs that can alter brain functions that influence a person’s ability to stop using the drug. If you are experiencing signs of opiate withdrawal, then you have a dependence on the drug.

Opiate overdose statistics in the U.S. reveal that they are the number one cause of accidental overdose death. An opiate overdose can happen at anytime and most fatal overdoses from opiates happen by accident. Opiates are powerful drugs that should never be abused or underestimated. Addiction recovery treatment programs are a vital factor in achieving long-term sobriety because they address the physical and psychological aspects of addiction and recovery. Finding a qualified drug treatment center that provides effective treatment programs is an important step in the recovery process.

Addicts who try to stop using opiates on their own will find that it can be a frightening and difficult process that usually leads to a relapse. A qualified drug treatment center will provide a medically supervised opiate withdrawal treatment procedure where the patient is gradually weaned off of the opiates. The medical staff at the treatment center is able to manage withdrawal symptoms with medications, and the patient will be kept stable and as comfortable as possible. Having an opiate withdrawal treatment at a drug rehab center is the safest, most effective way to get off of the drug. Signs of opiate withdrawal can vary among patients but usually include:

How long does opiate withdrawal last? Signs of opiate withdrawal can begin within 6 to 12 hours after the last short-acting opiate dose was taken, and within 30 hours after the last long-acting opiate dose was taken. Opiate withdrawal symptoms usually peak within 72 hours after the last drug dose. The signs of opiate withdrawal will begin to taper off after a week or so. Psychological symptoms and drug cravings may last longer than a week, and therapeutic and psychological assistance will help to assuage these symptoms.

Opiate addiction means that your body built up a tolerance to opiates and became acclimated to the presence of the drugs. Signs of opiate withdrawal during the withdrawal phase are caused by your body struggling to find balance and stability without the presence of the opiates. Once you have successfully completed opiate withdrawal treatment and other psychological and behavioral therapies at the drug treatment center, you will return home to begin living a sober life. Addiction recovery is a process that requires time for all the pieces of the puzzle to fit back into place. Sometimes after leaving the rehab center, an individual may relapse. Your tolerance to opiates has now diminished and is not what it once was when you were addicted. Because of this, a relapse can prove to be a fatal overdose. As we mentioned earlier, statistics reveal that opiates are the number one drug that causes accidental overdose deaths in the U.S. Don’t allow yourself to become one of the statistics.

You can get professional help to conquer your opiate addiction at a certified drug treatment center. You should receive comprehensive recovery treatment for the recommended 90 days, or more, for it to be effective. And you should commit to continue treatment with aftercare counseling and support group meetings to help you stay the course and avoid relapse.

 

 

 

Resources:

  1. https://www.drugabuse.gov/drugs-abuse/opioids